MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT
Model Number 430007-62
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the single port monopolar cautery instrument to perform failure analysis.The instrument was found to have a broken tube adapter.This component is located at the distal end of the instrument and serves as the interface between the instrument and the user installed tip accessory.The broken piece, measuring approximately 3.8mm x 6.0mm was not returned with the instrument.In addition, the broken tube adapter is likely the cause of the broken electrical contacts and conductor wire.Visual inspection was performed and there was no damage to the snake wrist cables, housing and shaft.Each input disk was manually articulated and responded accordingly.The release buttons were functional.The probable root cause of a damaged tube adapter is attributed to either tip accessory installation issues or damage during use.Additional observation(s) related to the customer reported complaint: the instrument was found to have a detached fragment.Visual inspection was performed and the detached fragment was observed from the broken tube adapter.The area of the detached fragment measures approximately 3.8mm x 6.0mm size and was not returned with the instrument.The instrument was found to have broken contacts.The electrical contacts were located at the distal tip of the instrument and was observed broken.The entire electrical contacts were observed broken from the conductor wire.The electrical contacts measure approximately 2mm x 4mm and was not returned with the instrument.The broken contacts are likely cause by the broken tube adapter.The instrument was found to have a broken conductor wire.Visual inspection was performed and the instrument was observed to have a broken conductor wire from the entire broken electrical contact, located near the distal tip.The broken conductor wire is likely caused by the broken tube adapter.Additional observation(s) not reported by site: the instrument was found to have residue.Visual inspection was preformed and white residue was observed on all four of the clamping pulleys, located inside the backend of the instrument.Common causes of the failure mode residue instrument clamping pulleys are attributed to improper cleaning or sterilization techniques used during reprocessing, which may involve prolonged exposure of the instrument to harsh cleaning agents or insufficient flushing.The instrument was found to have multiple corroded bearings.The housing was removed for inspection and orange discoloration was observed on four bearings near the clamping pulley, which indicates corrosion.
 
Event or Problem Description
It was reported that the tip of a single port monopolar cautery instrument was chipped.The procedure outcome is unknown with no reported injury.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CAUTERY INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25036504
Report Number2955842-2026-23245
Device Sequence Number18383496
Product Code NAY
UDI-Device Identifier00886874114315
UDI-Public(01)00886874114315(11)240620(10)K10240620(91)0004
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430007-62
Device Catalogue Number430007
Device Lot NumberK10240620 0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown